MAUDE Adverse Event Report: CONMED CROSSFT KNOTLESS 4.75 MM SUTURE ANCHOR

CONMED CROSSFT KNOTLESS 4.75 MM SUTURE ANCHOR
Catalog Number CFK-475S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported anchor was discarded by the user facility; therefore, an evaluation was not completed.However, the complaint was verified by pictures sent by the facility, which showed the damaged anchor.Manufacturing documents were reviewed and all units within this lot met specification before shipment.A two-year review of complaint history revealed a total of four similar complaints with this being the only anchor involved in a procedural approach change from arthroscopic to open.A risk analysis was performed and found to be acceptable.The anchors most likely pulled out due to the patients' poor bone quality.The surgeon was having difficulty getting the tip of the anchor to stay inside the pilot hole when he was tensioning the suture.He used a mallet to force the anchor in the pilot hole which is likely to be the cause of the tip deforming/bending.To reduce the risk of injury to the patient, the product's instructions for use (ifu) provides the following warnings and precautions: -patient should be advised that product materials may cause allergic reactions including but not limited to, foreign body reaction, tissue irritation/inflammation or other allergic reactions.Where material sensitivity is suspected, appropriate tests should be made and sensitivity ruled out prior to implantation.-conditions which tend to limit the patient's ability or willingness to restrict activities or follow directions during the healing and rehabilitation period.-detailed instructions on the use and limitations of the device should be given to the patient before implantation.-the patient should be told to follow the surgeon's protocol for postoperative management.-preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the implant are important considerations in the successful utilization of this device.
 
Event or Problem Description
The user facility reported during and arthroscopic rotator cuff repair procedure, the crossft knotless 4.75 mm implant was unable to deploy due to it being broken at the distal end.The procedure was converted from arthroscopic to an open approach due to this and caused more than a 30-minute surgical delay.Additional information was obtained via email and the patient was said to have poor bone.The doctor was operating with this device for the first time in a clinical setting and was experiencing poor visualization.The patient was opened due to the shoulder being distended for too long and the doctor was unable to establish adequate visualization in order to insert the anchor.This report is raised on the basis of a surgical approach changing from arthroscopic to open.This incident will be reported as a patient injury.
 
Additional Manufacturer Narrative
Correcction: the awareness date is being corrected from 15-sep-2017 to 11-sep-2017.Conmed (b)(4) provided additional correspondence which indicated notification of this incident was received on 11-sep-2017.

Brand Name
CROSSFT KNOTLESS 4.75 MM SUTURE ANCHOR
Common Device Name
CROSSFT KNOTLESS
Manufacturer (Section D)
CONMED
11311 concept blvd
largo FL 33773
MDR Report Key6938432
Report Number1017294-2017-00091
Device Sequence Number1297857
Product Code MBI
UDI-Device Identifier20845854044602
UDI-Public(01)20845854044602(17)181113(10)833672
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2018
Device Catalogue NumberCFK-475S
Device Lot Number833672
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR